Tornadoes · United States · Wyoming · 2010
EF0 tornado, Chugwater, Wyoming, July 4, 2010
This EF0 tornado ran 1.0 miles across Platte County on July 4, 2010, touching down at 2:06 PM MDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 4, 2010
- Touchdown
- 2:06 PM MDT (20:06 UTC)
- Lifted
- 2:08 PM MDT (20:08 UTC)
- On the ground
- 2 minutes
- Path length
- 1.0 miles (1.6 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Platte County
- Touchdown point
- 41.750, -104.733
- Lift-off point
- 41.750, -104.733
- Record number
- 1007041406-01
What the Weather Service recorded
Sunday, 4 July 2010 saw an upper low move through the area, causing a Tornado Watch to be issued. The area experienced low topped supercells that spawned numerous tornadoes from near Chugwater out to the southern Nebraska Panhandle. Five tornadoes were reported by spotters Sunday. Doubtlessly, there were others that occurred that were not seen or reported.
Law enforcement reported a brief touchdown of a tornado east of Chugwater. Tornado touched down in open range land and no damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at Jul 4, 3:33 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 3:33 AM MDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MDT SUN JUL 4 2010 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... TODAY...TEMPERATURES AT 200 AM ARE COOLER THAN 24 HOURS AGO IN THE WAKE OF THE COLD FRONT...WITH DOUBLE DIGIT COOLING NOTED AT RAWLINS...DOUGLAS AND CHADRON. TEMPERATURE AND DEWPOINT SPREADS NARROWING ...THUS AREAS OF FOG EXPECTED THROUGH MID MORNING ACROSS MUCH OF OUR CENTRAL AND SOUTHERN COUNTIES. AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ON TAP TODAY AS ANOTHER SHORTWAVE TROUGH APPROACHES THROUGH WYOMING AT PEAK HEATING WITH A MOIST LOW AND MID LEVEL AIRMASS PRESENT AND 700 MB POSITIVE THETA-E ADVECTION NOTED PROVIDING ELEVATED INSTABILITY THIS AFTERNOON. PREFER COOLER NAM MOS HIGH TEMPERATURES WITH EXPECTED CLOUD COVER AND SCATTERED SHOWERS. TONIGHT...SHORTWAVE TROUGH ALOFT CONTINUES MOVING EAST WITH DRYING NOTED IN THE LOW AND MID LEVELS...THUS DECREASING SHOWER CHANCES FROM WEST TO EAST. BOUNDARY LAYER DRIES OUT SOMEWHAT...THUS CHANCES FOR FOG WILL BE MINIMALIZED. MONDAY...ZONAL FLOW ALOFT PREVAILS. WITH DRYING THE LOW AND MID LEVELS AND WESTERLY FLOW AND NEGATIVE THETA-E ADVECTION...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE QUITE SLIM. WARMER DAY ON TAP WITH 700 MB TEMPERATURES NEAR 10 CELSIUS AND PLENTY OF SUNSHINE. MONDAY NIGHT...NEXT COLD FRONT AND BAROCLINIC BAND MOVE SOUTH ACROSS OUR COUNTIES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE LIMITED BY THE LACK OF LOW AND MID LEVEL MOISTURE. .LONG TERM...TUESDAY THROUGH SUNDAY... FAIRLY PROGRESSIVE FLOW INITIALLY WILL TRANSITION TO A MUCH WEAKER/MORE STAGNANT PATTERN FOR THE LATTER HALF OF THE WEEK AND INTO THE UPCOMING WEEKEND. ON TUESDAY...A POSITIVELY TILTED TROUGH WILL MOVE THROUGH THE NR FRONT RANGE/DAKOTAS. THE COLD FRONT THAT WILL MOVE THROUGH MUCH OF THE AREA MONDAY NIGHT...IS EXPECTED TO BE DEEP ENOUGH TO CLEAR THE LARAMIE RANGE BUT WILL HANG UP ALONG THE MED BOWS ON TUESDAY. SO...WITH STRONG EAST/NORTHEAST BOUNDARY LAYER FLOW EAST OF THE MOUNTAINS PROVIDING AN OPTIMAL UPSLOPE REGIME AND MOISTURE ADVECTION...ISOLATED MAINLY EVENING SHOWERS/THUNDERSTORMS CAN BE EXPECTED TUESDAY. A NEARLY STATIONARY SFC HIGH PRESSURE BEHIND THE AFOREMENTIONED SFC COLD FRONT WILL MAINTAIN PERSISTENT BOUNDARY LAYER EASTERLY UPSLOPE FLOW ACROSS THE AREA THROUGH FRIDAY. SO ALTHOUGH NONE OF THE DAYS WILL BE A WASH-OUT...EXPECT UNSETTLED AFTERNOON/EVENING THUNDERSTORM CHANCES TO CONTINUE WEDNESDAY THROUGH FRIDAY. BY LATE FRIDAY...THE CWA WILL BE INFLUENCED BY ANTICYCLONIC FLOW AROUND THE WRN EXTENT OF THE BROAD RIDGE IN CONTROL OF THE SRN CONUS. SO THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEKEND MAINLY FOR AREAS ALONG AND WEST OF THE MOUNTAINS. COLD AIR ADVECTION BEHIND MONDAY NIGHTS COLD FRONT WILL DECREASE 700MB TEMPERATURES TO 5 TO 7C FOR TUESDAY AND WEDNESDAY...WHICH WILL YIELD HIGH TEMPERATURES ONLY REACHING THE 70S. THURSDAY WILL BE A TRANSITION DAY AS THE EASTERLY UPSLOPE BREAKS DOWN. TEMPERATURES WILL RETURN BACK TO NEAR OR SLIGHTLY ABOVE NORMAL FOR FRIDAY THROUGH SUNDAY. && .AVIATION...12Z TAF ISSUANCE MVFR AND LOCALIZED IFR CIGS WILL PERSIST INTO MID/LATE-MORNING AT KLAR...KCYS...KBFF...KAIA...AND KSNY. HOWEVER...THESE CIGS SHOULD LIFT TO VFR BY LATE MORNING/EARLY AFTERNOON. -SHRAS/-TSRAS CURRENTLY ACROSS SRN AND CENTRAL WYOMING WILL BEGIN TO IMPACT KRWL AND KLAR THIS MORNING...AND THE REST OF THE TERMINALS DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE WITHIN THESE THUNDERSTORMS. THIS ACTIVITY WILL WEAKEN BY LATE EVENING...RETURNING ALL AREA TERMINALS BACK TO VFR...AS THE UPPER SYSTEM MOVES EAST OF THE AREA. && .FIRE WEATHER... RELATIVE HUMIDITIES WILL CONTINUE TO DECREASE THROUGH MONDAY AS THE ATMOSPHERE DRIES. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE DISTRICT MONDAY NIGHT WITH WINDS BECOMING NORTH. && .HYDROLOGY... THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY. THE RIVER SHOULD REMAIN NEAR 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jul 4, 5:33 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 533 AM MDT SUN JUL 4 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-051145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 533 AM MDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THIS MORNING ALONG THE SOUTHERN LARAMIE RANGE BETWEEN CHEYENNE AND LARAMIE. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE WITHIN THE THICKEST FOG. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. THE STRONGEST THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 4, 8:51 AM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 851 AM MDT SUN JUL 4 2010 WYZ101>103-105>108-041600- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 851 AM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE...NORTHEASTERN ALBANY...NORTHERN PLATTE...NORTHWESTERN GOSHEN AND SOUTHERN NIOBRARA COUNTIES UNTIL 1000 AM MDT... AT 842 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BILL TO 8 MILES EAST OF DOUGLAS TO 12 MILES SOUTHEAST OF LITTLE MEDICINE SCHOOL...AND MOVING EAST AT 25 TO 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LUSK... SHAWNEE... MANNING RANCH... ESTERBROOK... THREE WILLOW SPRING... KEELINE... GLENDO... COW CREEK... LANCE CREEK... MANVILLE... SIBLEY PEAK... GLENDO RESERVOIR MARINA... HAT CREEK... REDBIRD... WINDY PEAK... LOST SPRINGS... I-25 EXIT 111... I-25 EXIT 100... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND 134. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TURN AROUND...DON'T DROWN. JAMSKI
Special weather statement, Jul 4, 9:56 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 956 AM MDT SUN JUL 4 2010 NEZ095-WYZ102-107-108-041715- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE- 956 AM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE... NORTHWESTERN GOSHEN...SOUTHERN NIOBRARA AND NORTHWESTERN SIOUX COUNTIES UNTIL 1115 AM MDT... AT 945 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LANCE CREEK TO GLENDO RESERVOIR MARINA...AND MOVING EAST AT 25 TO 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MANVILLE AROUND 1005 AM MDT. HAT CREEK AND LUSK AROUND 1020 AM MDT. RAWHIDE BUTTES AROUND 1030 AM MDT. NODE AROUND 1040 AM MDT. WHITMAN AND JAY EM AROUND 1050 AM MDT. PRAIRIE CENTER...TURNER PEAK AND VAN TASSELL AROUND 1105 AM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TURN AROUND...DON'T DROWN. JAMSKI
Special weather statement, Jul 4, 10:57 AM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT SUN JUL 4 2010 WYZ103-105-106-115-116-041815- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-SOUTH LARAMIE RANGE WY- 1057 AM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1215 PM MDT... AT 1049 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SODA LAKE TO 9 MILES EAST OF ROCK RIVER TO 12 MILES NORTHEAST OF CENTENNIAL...AND MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... WHEATLAND RESERVOIR #3 AROUND 1135 AM MDT. BOSLER AROUND 1205 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TURN AROUND...DON'T DROWN. JAMSKI
Special weather statement, Jul 4, 11:55 AM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT SUN JUL 4 2010 WYZ106-115-116-041845- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 1155 AM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1245 PM MDT... AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOSLER...OR 22 MILES NORTH OF LARAMIE... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BALDY PEAK AROUND 1230 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Special weather statement, Jul 4, 1:10 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MDT SUN JUL 4 2010 WYZ115-116-042000- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 110 PM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 200 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOSLER...OR 15 MILES NORTH OF LARAMIE... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BALDY PEAK AROUND 135 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TURN AROUND...DON'T DROWN. JAMSKI
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
8.1 hours before the tornado, 244 km from the path. July 4, 2010.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -62 J/kg
- Surface CAPE
- 322 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 5.4 K/km
Denver, CO (KDNR), 00:00Z
3.9 hours after it, 244 km from the path. July 5, 2010.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Surface CAPE
- 1051 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.0
- 0-3 km lapse rate
- 6.6 K/km
The surface observations
Bordeaux (BRX), 27 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the touchdown began at 20:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in WyomingEvery tornado in Wyoming since 1950Warnings in force in Wyoming nowThe forecast where you are
The other tornadoes of July 4, 2010
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 4 | 2:24 PM MDT | EF0 | Laramie, WY | 0.3 | 25 | |||
| July 4 | 3:38 PM MDT | EF0 | Laramie, WY | 0.3 | 20 | |||
| July 4 | 4:46 PM CDT | EF0 | Jackson, KS | 2.1 | 75 | $25,000 | ||
| July 4 | 5:09 PM MDT | EF0 | Kimball, NE | 0.5 | 50 | |||
| July 4 | 7:05 PM CDT | EF0 | Shawnee, KS | 0.0 | 25 | $1,000 | ||
| July 4 | 6:25 PM MDT | EF0 | Kimball, NE | 0.5 | 30 | |||
| July 4 | 9:15 PM MDT | EF1 | Lincoln, CO | 0.1 | 100 | $25,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.